MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter and an irrigation issue occurred (device used in patient).After re-inserting the octaray mapping catheter into the body, it was noticed that it was no longer irrigating and it was unable to flush.The octaray mapping catheter was removed from the body and it was flushed manually with a syringe, but the issue persisted.The octaray mapping catheter was replaced and the issue was resolved.The procedure continued with no further issues.No patient consequence was reported.Additional information was received.The suspected device for the reported flow/irrigation issue was the catheter.The issue was not noted before the device was used on the patient.It worked fine for the first part of the case.No error was noted on the irrigation pump.It was visually discovered.They ¿flush¿ the catheter prior to insertion into the sheath.They replaced the catheter to resolve the irrigation issue.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of the ablation.No changes were made at the start of the ablation.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with an octaray mapping catheter and an irrigation issue occurred (device used in patient).The device was returned to johnson & johnson medtech (j&j) for evaluation on 20-aug-2025.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis of the returned sample revealed no damage or anomalies on the device.An irrigation test was performed and no issues were observed.The device was flushed, and no obstructed holes were observed during the test.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use (ifu) contain the following warnings and precautions: a compatible irrigation pump is recommended to ensure proper irrigation flow rate.Before use, verify that the irrigation ports are patent by infusing heparinized normal saline through the catheter and the irrigation tubing.Purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.Inspect the irrigation saline for air bubbles prior to its use in the procedure.Air bubbles in the irrigation saline may cause emboli.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22798381
Report Number2029046-2025-02681
Device Sequence Number8264638
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)250411(17)280410(10)31628858L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31628858L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN¿ GENERATOR.; UNK SHEATH.; UNK_NGEN PUMP.
Patient SexUnknown